Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Albany, NY

May 24, 2014Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 24, 2014, 1:20 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2014, 1:20 PM EDT (17:20 UTC)
Expired
May 24, 2014, 2:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 73 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS51 KALY 241720
SVRALY
NYC035-043-057-241815-
/O.NEW.KALY.SV.W.0007.140524T1720Z-140524T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
120 PM EDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF LITTLE FALLS...
  NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 215 PM EDT

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ST. JOHNSVILLE...OR 6 MILES EAST OF LITTLE FALLS...AND MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST CREEK...INDIAN CASTLE...MINDENVILLE AND WEST SAINT JOHNSVILLE
  BY 125 PM EDT...
  DAVYS CORNERS AND MOYERS CORNERS BY 130 PM EDT...
  FORDSBUSH...NEWVILLE AND WRIGHTS CORNERS BY 135 PM EDT...
  HALLSVILLE BY 140 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...LIGHTNING IS OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4288 7496 4313 7484 4309 7460 4302 7461
      4283 7466 4289 7486 4289 7488 4284 7488
      4282 7490 4285 7498 4287 7498
TIME...MOT...LOC 1720Z 015DEG 12KT 4302 7475

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:21 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 24, 11:21 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1121 AM EDT SAT MAY 24 2014

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF
THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE
ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH
COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL
IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN
ISOLATED AFTERNOON SHOWER CAN NOT BE RULED OUT EITHER DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 11 AM EDT...MOSTLY CLOUDY SKIES CONTINUE ACROSS THE
REGION...WITH SOME SCATTERED SHOWERS AND PATCHY DRIZZLE
PERSISTING...ESP FOR AREAS FROM THE SE ADIRONDACKS...INTO THE EAST
CENTRAL MOHAWK VALLEY...HELDERBERGS/SCHOHARIE VALLEY AND HILLTOWNS
WEST OF ALBANY...AND INTO THE EASTERN CATSKILLS. ADDITIONAL ISOLATED
SHOWERS CONTINUE ACROSS HIGHER TERRAIN OF WESTERN NEW ENGLAND. SOME
BREAKS IN THE CLOUDS HAVE DEVELOPED ACROSS PORTIONS OF THE MID
HUDSON VALLEY...AND NW CT.

SOME BREAKS IN THE CLOUDS HAVE DEVELOPED ACROSS NORTHERN NYS AND NEW
ENGLAND. THIS IS ALLOWING FOR INCREASING INSTABILITY YET
AGAIN...ESPECIALLY GIVEN THE RATHER CHILLY MID LEVELS OF THE
TROPOSPHERE ACROSS THE REGION...WITH 500 MB TEMPS STILL IN THE -20
TO -22 C RANGE.

WE EXPECT A FEW BREAKS IN THE CLOUDS TO DEVELOP IN VALLEY AREAS THIS
AFTERNOON. BASED ON THE KALB 12Z/24 SOUNDING...IF TEMPS REACH THE
MID 60S WITH DEWPOINTS IN THE LOWER 50S...SBCAPES MAY BE ABLE TO REACH
AT LEAST 500-750 J/KG. OUR UPSTREAM SOUNDING AT CWMW IS EVEN MORE
UNSTABLE...WITH 850-500 MB LAPSE RATES AROUND 7.5 C/KM. SO...THINK
THAT IF AT LEAST SOME BREAKS IN THE CLOUDS DEVELOP...ENOUGH
INSTABILITY WILL BE GENERATED FOR NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TO DEVELOP...SOME OF WHICH COULD CONTAIN SMALL HAIL.
SHOULD TEMPS EXCEED 67-69 DEGREES...THE THREAT FOR LARGER HAIL WILL
EXIST. SO...WILL NEED TO CLOSELY MONITOR THE RADAR AND CONVECTIVE
DEVELOPMENT FOR THIS AFTERNOON.

IN ADDITION...WINDS THROUGH A FAIRLY DEEP LAYER OF THE TROPOSPHERE
ARE LIGHT...AND UNIDIRECTIONAL...SUGGESTING SOME POTENTIAL FOR ANY
CONVECTION THAT DEVELOPS TO TRAIN. SO...LOCALLY HEAVY RAINFALL
REMAINS A POSSIBILITY. HIGHER RESOLUTION MODELS SUGGEST THAT THE
HIGHER TERRAIN WEST OF THE HUDSON RIVER VALLEY MAY BE PARTICULARLY
ACTIVE FOR THIS AFTERNOON...SO AGAIN WILL WATCH VERY CLOSELY IN CASE
ANY HYDROLOGICAL ISSUES ARISE.

EXPECT MAX TEMPS TO REACH THE MID TO UPPER 60S IN VALLEYS...AND
MAINLY LOWER/MID 60S ACROSS HIGHER ELEVATIONS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SHOWER AND THUNDERSTORM ACTIVITY LOOK TO WIND DOWN TONIGHT AFTER
DARK AFTER WE LOOSE THE HEATING OF THE DAY...AND THIS NEXT SHORT
WAVE MOVES BY.

OVERNIGHT THE UPPER AIR LOW SHOULD FINALLY GET A NUDGE TO THE EAST
AS RIDGING BEGINS TO SLOWLY COMMENCE. THIS WILL BE A SLOW PROCESS.
THERE COULD LEAD TO SOME PARTIAL CLEARING. HOWEVER WITH THAT...COULD
COME MORE IN THE WAY OF PATCHY FOG. FOR NOW...DID NOT PLACE ANY FOG
IN THE GRIDS TONIGHT SINCE WE WANT TO SEE HOW MUCH RAIN FALLS
TODAY.

OVERNIGHT LOWS WILL BE A LITTLE COOLER DUE TO THE PARTIAL
CLEARING...40S MOST AREAS...BUT CLOSER TO 50 IN THE CAPITAL REGION.

WHILE THIS RIDGE WILL ATTEMPT TO BUILD ON SUNDAY...THE CYCLONIC FLOW
WILL ONLY SLOWLY BECOME ANTICYCLONIC...BUT NOT UNTIL LATE IN THE DAY.
YET ANOTHER DISTURBANCE LOOKS TO WORK DOWN FROM EASTERN CANADA.
WHILE THE BRUNT OF THE DISTURBANCE SHOULD REMAIN EAST OF OUR REGION
SUNDAY...A STRAY SHOWER CANNOT BE RULED ANYWHERE IN OUR REGION...BUT
THIS IS ESPECIALLY TRUE TO THE EAST OF ALBANY WHERE WILL HAVE LOW
CHANCES DURING SUNDAY AFTERNOON...ONLY SLIGHT CHANCES OVER THE
REMAINDER OF THE REGION.

TEMPERATURES WILL WARM THROUGHOUT THE COLUMN ON SUNDAY...TO AROUND
+10C AT H850. THIS WARMING...COMBINED WITH MORE SUNSHINE WILL GIVE
SURFACE TEMPERATURES A GOOD BUMP. LOOK FOR HIGHS REBOUNDING INTO THE
70S ACROSS MOST OF THE REGION...LOCALLY MID 70S CAPITAL REGION...AND
UPPER 70S IN THE MID HUDSON VALLEY. THE WIND WILL BECOME MORE
WESTERLY EVERYWHERE 5 TO 15 MPH.

SUNDAY NIGHT LOOKS DRY WITH A PARTLY CLOUDY SKY AND TEMPERATURES
SETTLING BACK TO AROUND 50 DEGREES.

MEMORIAL DAY STILL LOOKS LIKE THE BEST DAY OF THE WEEKEND. WITH AT
LEAST PARTIAL SUNSHINE AND H850 TEMPERATURES WARMING INTO THE LOWER
TEENS...SURFACE HIGH TEMPERATURES SHOULD REACH AROUND 80 IN MOST
VALLEY AREAS...AS WARM AS THE MID 80S IN THEM ID HUDSON VALLEY.
HIGHER TERRAIN WILL HAVE HIGHS IN THE MID TO UPPER
70S.

WE STILL CANNOT ENTIRELY RULE OUT AN AFTERNOON SHOWER TO THE NORTH
OF THE CAPITAL REGION AS THERE STILL WILL BE MOISTURE POOLING TO THE
SOUTH OF A BOUNDARY FORMING NORTH OF THE CANADIAN/NEW YORK BORDER.
MOST OF THE REGION HOWEVER WILL LIKELY BE ENTIRELY
DRY.

THIS BOUNDARY OR COLD FRONT WILL BEGIN TO PUSH SOUTH TOWARD THE
CANADIAN/NEW YORK BORDER OVERNIGHT SO WE WILL CONTINUE TO MENTION
LOW POPS...MAINLY OVERNIGHT. THE 00Z NAM INDICATE SHOWALTER INDICES
(INSTABILITY BETWEEN H850 AND H500) TO BE MARGINALLY UNSTABLE IN
SOME PLACES SO WILL CONTINUE TO MENTION THE POSSIBILITY OF
THUNDERSTORMS AS WELL.

WITH INCREASING MOISTURE FROM THE SOUTHWEST AND THE FRONT
APPROACHING FROM THE NORTH...TEMPERATURES ON MONDAY NIGHT LOOK
MILD...WITH LOWS RANGING FROM AROUND 50 IN THE ADIRONDACKS...TO
AROUND 60 LOCALLY IN THE CAPITAL REGION. ALL OTHER PLACES WILL BE IN
THE MID TO UPPER 50S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LONG TERM GUIDANCE HAS BEEN RELATIVELY CONSISTENT SHOWING MEAN UPPER
TROUGHING OVER EASTERN NORTH AMERICA WITH THE AXIS ALONG THE COAST
OR JUST OFFSHORE THROUGH THE PERIOD.  HOWEVER...LONG RANGE GUIDANCE
HAS BEEN VERY INCONSISTENT ABOUT THE DETAILS OF POTENTIAL FORMATION
OF UPPER LOWS AROUND OUR REGION...TIMING AND INLAND EXTENT OF
POTENTIAL BACKDOOR TYPE FRONTS.

IN GENERAL...SINCE UPPER SHORT WAVES TRACK OUT OF CANADA INTO THE
UPPER TROUGHING ALONG OR JUST OFFSHORE...POSSIBLY FORMING INTO UPPER
LOWS...EASTERN AREAS SHOULD BE A BIT COOLER THAN CENTRAL AND
WESTERN AREAS.  THERE ARE BRIEF WARM UPS AHEAD OF THE POTENTIAL
BACKDOOR COLD FRONTS BUT THE TIMING...MOISTURE AND INSTABILITY
ASSOCIATED WITH THE FRONTS KEEPS CHANGING FROM RUN TO RUN.  THERE IS
ALSO MORE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS IN WESTERN NEW
ENGLAND WEDNESDAY THROUGH THURSDAY DEPENDING ON WHERE BACKDOOR COLD
FRONTS SET UP.

THERE ARE INDICATIONS THAT ONE BOUNDARY TRACKS SOUTH TUESDAY WITH
SOME SCATTERED SHOWERS AND THUNDERSTORMS. A MIX OF CLOUDS AND SUN
SHOULD SUPPORT HIGHS IN THE MID TO UPPER 70S...WITH SOME UPPER 60S
AND LOWER 70S IN HIGHER TERRAIN.  THE BEST CHANCES FOR SOME DRY
WEATHER LOOK TO BE WEDNESDAY AND THURSDAY BEFORE ANOTHER POTENTIAL
FRONT TRACKS THROUGH THE REGION FRIDAY. AGAIN...JUST GOING A MIX OF
CLOUDS AND SUN WITH THE UNCERTAINTIES IN GUIDANCE...ISOLATED SHOWERS
IN WESTERN NEW ENGLAND AND HIGHS WEDNESDAY IN THE LOWER 70S...WITH
MID TO UPPER 60S HIGHER TERRAIN. HIGHS THURSDAY IN THE MID 70S WITH
AROUND 70 HIGHER TERRAIN.

POTENTIAL SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT
FRONT FRIDAY WITH HIGHS IN THE UPPER 70S...AROUND 70 TO LOWER 70S
HIGHER TERRAIN. THE TIMING AND STRENGTH OF FRONTS WILL LIKELY BE
ADJUSTED AS WE GET INTO NEXT WEEK.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL LOW WILL CONTINUE TO IMPACT THE REGION THROUGH
TOMORROW WITH MULTIPLE DISTURBANCES ROTATING AROUND IT.

THROUGH 16Z/SAT...SHOWERS WILL BRIEFLY INCREASE IN AREAL COVERAGE FROM N TO
S BETWEEN KGFL AND KALB THROUGH 14Z...BEFORE DECREASING AGAIN
BETWEEN 14Z-16Z. MVFR/IFR CIGS AND VSBYS WILL ACCOMPANY THESE
SHOWERS. ELSEWHERE...SHOWERS WILL REMAIN ISOLATED TO
SCATTERED...BUT MVFR CIGS WILL LIKELY LINGER THROUGH 14Z BEFORE
LIFTING TO VFR.

AFTER 16Z/SAT...SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED
THUNDERSTORMS WILL REDEVELOP BETWEEN 16Z-20Z/SAT...THEN SHOULD
DIMINISH BETWEEN 23Z/SAT-02Z/SUN WITH THE LOSS OF DAYTIME HEATING.
MVFR/IFR VSBYS COULD OCCUR WITHIN SHOWERS...OTHERWISE VFR
CONDITIONS ARE EXPECTED OUTSIDE OF SHOWERS...WITH MAINLY VFR
CONDITIONS EXPECTED OVERNIGHT. HOWEVER...THERE IS A SLIGHT CHANCE
FOR SOME PATCHY FOG AND POSSIBLE MVFR/IFR VSBYS TO DEVELOP AFTER
08Z/SAT FOR ANY TAF SITES THAT RECEIVE RAINFALL THIS AFTERNOON.

THE WINDS WILL BE LIGHT AND VARIABLE THROUGH MID MORNING. EXPECT THE
WINDS TO INCREASE FROM THE N TO NW AT 5-10 KTS DURING THE LATE
MORNING INTO THE AFTERNOON. THE WINDS MAY BE STRONGER...AND VARIABLE
IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. WINDS BECOME LIGHT AND
VARIABLE AGAIN TOMORROW EVENING.

OUTLOOK...
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MEMORIAL DAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT TO WEDNESDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA.

&&

.FIRE WEATHER...
CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND HAIL
MAINLY THIS AFTERNOON...

OUR WEATHER LOOKS UNSETTLED TODAY WITH A GOOD BET FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE CAPITAL REGION AND
POINTS TO THE EAST. RH VALUES LOOK TO REMAIN ELEVATED...GENERALLY
ABOVE 50 PERCENT MUCH IF NOT ALL OF THE AFTERNOON.

THE REGION WILL AVERAGE AROUND A QUARTER OF AN INCH OF
RAINFALL...WITH SOME AREAS GETTING A LITTLE LESS THAN THAT...AND
SOME POSSIBLY QUITE A BIT MORE.

CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER DARK BUT WE WILL LEFT WITH
DAMP CONDITIONS AS RH VALUES RAMP UP TO NEAR 100 PERCENT.

SUNDAY LOOKS DRIER BUT A MAINLY AFTERNOON SHOWER CANNOT BE RULED
OUT...ESPECIALLY TO THE EAST OF THE CAPITAL REGION. WITH MORE
SUNSHINE...AFTERNOON RH VALUES LOOK TO DIP BACK INTO THE 30S AND
40S. A NORTHWEST BREEZE WILL BE 5 TO 15 MPH.

A FULL RECOVERY EXPECTED AGAIN SUNDAY NIGHT.

MEMORIAL DAY LOOKS TO BE THE DRIEST DAY OF THE WEEKEND. ANY ISOLATED
SHOWER ACTIVITY SHOULD BE CONFINED TO AREAS WELL NORTH OF THE
CAPITAL REGION. RH VALUES WILL GENERALLY DROP BACK INTO THE 30S
DURING THE AFTERNOON. A WEST BREEZE WILL BE 10-15 MPH WITH A FEW
HIGHER AFTERNOON GUSTS.

THE NEXT CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ON
TUESDAY.

&&

.HYDROLOGY...
DISTURBANCES IN THE UPPER LEVELS WILL CONTINUE TO MOVE OVER THE
REGION THROUGH SUNDAY TRIGGERING MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS. THE STRONGEST OF THE DISTURBANCES WILL OCCUR TODAY.

AVERAGE BASIN RAINFALL TODAY LOOKS TO BE AROUND A QUARTER OF AN
INCH.

LOCAL RAINFALL WILL VARY GREATLY WITH THE SHOWERS. SOME LOCALITIES
COULD RECEIVE HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS...MAYBE
UP TO AN INCH OR BETTER. PONDING OF WATER IS POSSIBLE WITH THESE
SHOWERS. ANY FLASH FLOODING LOOKS EXTREMELY LOCALIZED SO NO FLASH
FLOOD WATCHES OR PLANNED AT THIS TIME.

ASIDE FROM SOME LOCAL WITHIN BANK RISES...MOST RIVERS AND STREAMS
SHOULD NOT RESPOND TOO MUCH OF THE LOCALIZE RAINFALL...UNLESS A
HEAVY SHOWER FALLS ON A SENSITIVE WATERSHED.

RAINFALL ON SUNDAY LOOKS MORE ISOLATED WITH MOST AREAS EXPECTED TO
RECEIVE MEASURABLE RAINFALL. HOWEVER... A STRAY SHOWER COULD PRODUCE
A QUARTER INCH OR MORE OF RAINFALL IN A FEW SPOTS MAINLY TO THE EAST
OF THE CAPITAL REGION.

BY MONDAY...ANY SHOWER THAT FALLS SHOULD BE WELL NORTH OF THE
CAPITAL REGION AND LIGHT ENOUGH NOT TO PRODUCE ANY HYDROLOGICAL
PROBLEMS.

THE NEXT CHANCE OF MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL TAKE
PLACE ON TUESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/KL
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...KL/NAS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, May 24, 8:14 AM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
814 AM EDT SAT MAY 24 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
814 AM EDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY EVENING. THUNDERSTORMS MIGHT CONTAIN
SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. ANY THUNDERSTORM THAT DOES
FORM WILL MOVE FROM NORTH TO SOUTH AROUND AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 24, 12:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT SAT MAY 24 2014

NYZ038>040-082-241730-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1240 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 8 MILES EAST
OF LITTLE FALLS...AND MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
ST. JOHNSVILLE BY 1255 PM EDT
FORT PLAIN BY 110 PM EDT
7 MILES WEST OF CANAJOHARIE BY 115 PM EDT
6 MILES WEST OF AMES BY 130 PM EDT

LAT...LON 4315 7483 4314 7458 4285 7456 4283 7456
      4283 7457 4283 7466 4289 7486
TIME...MOT...LOC 1640Z 002DEG 14KT 4305 7471

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:40 PM EDTSpecial Weather StatementALYMontgomery50 min
May 24, 1:35 PM EDTSpecial Weather StatementALYHamilton25 min
May 24, 1:42 PM EDTFlash Flood WarningALYFulton, Herkimer, Montgomery6 hr
May 24, 1:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 24, 2:05 PM EDTSpecial Weather StatementALYHamilton25 min
May 24, 2:15 PM EDTSpecial Weather StatementALYSaratoga30 min
May 24, 2:30 PM EDTSpecial Weather StatementALYMontgomery30 min
May 24, 2:35 PM EDTSpecial Weather StatementALYFulton25 min
May 24, 2:59 PM EDTSpecial Weather StatementALYFulton31 min
May 24, 3:55 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer3 hr
May 24, 4:11 PM EDTSpecial Weather StatementALYOneida34 min
May 24, 4:42 PM EDTSpecial Weather StatementALYOtsego33 min
May 24, 4:53 PM EDTSevere Thunderstorm WarningALYHerkimer22 min
May 24, 5:15 PM EDTSpecial Weather StatementALYOtsego30 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.